Dr Schwartz, I have been experiencing a lot of anxiety for a little over a week. I cant sleep, i dont really have an appetite, and im in a constant struggle with my mind. I have crazy thoughts, most of them starting with the words \'WHAT IF\'. Deep down I know that what I am thinking about is not true, but i have had this thought off and on for about a year now and finally i snapped. I now find myself looking back in my past and trying to find proof that this crazy thought is true. I can almost believe that this thought is true if i think about it for too long. I am 95 percent sure that i know the initial cause for these thoughts but even then i cant convince myself that the thought is not true. Something similar happen to me about 4 years ago and i went on paxil for less than a month and everything got better so i stopped taking the medication. I told my doctor all of this and he thinks i might have bi polar disorder. I really just feel like the symptoms of this disorder do not fit me. What do you think?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.